Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 23, 2021, 3:24 AM CDT. It took effect at Apr 23, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 23, 2021, 1:00 PM CDT
- Expired
- Apr 23, 2021, 9:25 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
497 WHUS74 KBRO 230824 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 324 AM CDT Fri Apr 23 2021 GMZ130-132-135-231815- /O.NEW.KBRO.SC.Y.0032.210423T1800Z-210424T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 324 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts possible. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ170-175-231815- /O.NEW.KBRO.SC.Y.0032.210423T2000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 324 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...Southeast winds 15 to 25 kts and seas of 5 to 8 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 3 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-231815- /O.NEW.KBRO.SC.Y.0032.210423T2000Z-210424T0100Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 324 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts and seas of 4 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm and Coastal waters from Baffin Bay to Port Mansfield out 20 nm. * WHEN...From 3 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
974 WHUS74 KBRO 231506 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1006 AM CDT Fri Apr 23 2021 GMZ130-132-135-232315- /O.CON.KBRO.SC.Y.0032.210423T1800Z-210424T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1006 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 25 kt expected. * WHERE...Laguna Madre from the Port of Brownsville to Baffin Bay. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ170-175-232315- /O.CON.KBRO.SC.Y.0032.210423T2000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1006 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...Southeast winds 15 to 25 kts and seas of 5 to 8 feet expected. * WHERE...Waters from the Rio Grande to Baffin Bay extending from 20 to 60 nm. * WHEN...From 3 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-232315- /O.CON.KBRO.SC.Y.0032.210423T2000Z-210424T0100Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 1006 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from the Rio Grande to Baffin Bay out 20 nm. * WHEN...From 3 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
626 WHUS74 KBRO 231658 CCA MWWBRO URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 1158 AM CDT Fri Apr 23 2021 GMZ130-132-135-232315- /O.COR.KBRO.SC.Y.0032.210423T1800Z-210424T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1158 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre from the Port of Brownsville to Baffin Bay. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ170-175-232315- /O.CON.KBRO.SC.Y.0032.210423T2000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1158 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...Southeast winds 15 to 25 kts and seas of 5 to 8 feet expected. * WHERE...Waters from the Rio Grande to Baffin Bay extending from 20 to 60 nm. * WHEN...From 3 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-232315- /O.CON.KBRO.SC.Y.0032.210423T2000Z-210424T0100Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 1158 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from the Rio Grande to Baffin Bay out 20 nm. * WHEN...From 3 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
045 WHUS74 KBRO 232207 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 507 PM CDT Fri Apr 23 2021 GMZ130-132-135-150-155-240100- /O.CON.KBRO.SC.Y.0032.000000T0000Z-210424T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 507 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...In The Gulf of Mexico, Coastal waters from Baffin Bay to Port Mansfield out 20 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. In The Laguna Madre, Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ170-175-240100- /O.CON.KBRO.SC.Y.0032.000000T0000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 507 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
618 WHUS74 KBRO 240127 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 827 PM CDT Fri Apr 23 2021 GMZ130-132-135-150-155-240230- /O.EXP.KBRO.SC.Y.0032.000000T0000Z-210424T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 827 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have diminished across the Laguna and nearshore waters, so the Small Craft Advisory has been allowed to expire. $$ GMZ170-175-240600- /O.CON.KBRO.SC.Y.0032.000000T0000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 827 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
461 WHUS74 KBRO 240225 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 925 PM CDT Fri Apr 23 2021 GMZ170-175-240330- /O.CAN.KBRO.SC.Y.0032.000000T0000Z-210424T0600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 925 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave heights have continued to drop off across the offshore Gulf Waters and are now below criteria. As a result, the Small Craft Advisory will be allowed to expire. Small craft should continue to exercise caution this evening as some elevated seas may persist in spots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:34 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 23, 12:34 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1234 AM CDT Fri Apr 23 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...MVFR to IFR conditions are expected to continue Friday morning, before southeasterly winds increase and ceilings bounce back up toward high end MVFR to low end VFR Friday afternoon, mainly at MFE and HRL. Wind gusts may approach 30 kts at times during the afternoon, diminishing only slightly into the evening. MVFR to IFR ceilings return after sunset, toward midnight. Isolated coastal showers or light rain are possible Friday morning, with most showers or any thunderstorms occurring north of the RGV late morning through the afternoon. && .PREV DISCUSSION... /issued 629 PM CDT Thu Apr 22 2021/ ..Aviation Discussion Update for 00z TAFs... AVIATION...Latest surface observations across the district show a mixture of VFR and MVFR ceilings as a warm and humid airmass sets in over Deep South Texas. Intermittent MVFR/VFR conditions are expected through sunset. After sunset, MVFR will prevail, with ceilings potentially lowering to IFR after midnight. An isolated shower or two cannot be ruled out through the night, but probabilities are low enough to keep out of TAFs. Modest southeast winds will prevail tonight and overnight, with wind speeds increasing by mid-morning Friday. Gusts may approach 30 knots, specifically at terminals closer to the coast, by the afternoon. PREV DISCUSSION... /issued 249 PM CDT Thu Apr 22 2021/ SHORT TERM (Now through Friday night):Old frontal boundary continues to move northward with boundary layer moisture steadily increasing as winds veer southeast with the approach of a mid-level trough. Coastal showers are spotty this afternoon and will likely remain isolated across the eastern counties overnight into Friday morning. Very mild temperatures overnight with most areas remaining in the 70s due to overcast conditions and a constant breeze. Cyclogenesis takes place in the vicinity of the Texas Panhandle Friday as the 500mb trough approaches West Texas. This will tighten the pressure gradient over the Texas and the Western Gulf with a strengthening the low level jet through Friday night. Breezy to windy conditions are expected tomorrow but models have backed off on peak winds likely to limited mixing as cloud cover will remain broken to overcast. Temperatures Friday warm up over today but again with the lingering cloud cover max temperatures may underachieve model guidance by a few degrees so have cut back previous forecast highs by one category lower. As for rain and convection chances tomorrow and Friday night believe the best chances for convection will be with the approach of a weak cold front/wind shift dry line and a strong jet max associated with the 500mb trough tomorrow night. Model soundings continue to suggest increasing instability, moisture and wind shear through the day and into overnight hours. Although, better dynamics and chances remain to our northeast (SPC day 2 outlook) there remains low probabilities of isolated strong to potential severe thunderstorms. Cape values around 2000 j/kg, Dcape values approx. 1100 j/kg coupled with lapse rates of 7.5C and bulk shear 45-55 knots suggest a few strong updraft capable of supporting hail and strong gusty winds. Factors that would inhibit convection is a weak CAP, but increasing cin, between 850-700mb developing tomorrow night and overall moisture availability within the atmospheric column. With this said will hold rain chances at 20 percent and not mention severe wording in the this forecast package. LONG TERM (Saturday through Thursday): A 500 mb trough axis will swing into the lower to middle Mississippi River Valley on Saturday. At the surface, the associated weak cold front will push through deep south Texas on Saturday morning as high pressure builds into Texas. Much drier air will surge into the CWA in the wake of the front and lead to very warm to hot conditions on Saturday. High temperatures are expected to reach the mid to upper 90s across much of the area, except for the 80s along the coast. A few locations near Falcon Lake may reach the century mark. Northerly winds on Saturday will gradually veer to the east Saturday night and Sunday as high pressure slides eastward. The pressure gradient strengthens along the lower Texas coast Monday as lower pressure develops inland. Another large 500 mb trough will dig over the Rockies early next week then swings eastward over the Plains around midweek. The ECMWF and GFS are in fairly good agreement with the 500 mb pattern through much of the period. However, the GFS still remains faster and stronger with the mid level trough, while the ECMWF is slower and weaker. The next weak cold front is expected to arrive Wednesday into early Thursday. A slight chance of convection returns around midweek with the approach of this front. Above normal temperatures will prevail for much of the period. MARINE (Now through Friday Night): Moderate onshore flow persist tonight with an old frontal boundary currently draped across the Texas coastal bend slowly moving northward. A few showers are possible ovenight into Friday morning. Low pressure develops near the Texas Panhandle Friday with a cold front moving into Central Texas. This will allow for the pressure gradient to strengthen with the potential for a Small Craft Advisory for the Laguna Madre Friday afternoon and evening with the Gulf waters likely to remain in Small Craft Caution conditions. A cold front associated with the low pressure area will be approaching the coastal waters sunrise Saturday with a possible narrow line of thunderstorms. Saturday through Tuesday: A weak cold front will move through the lower Texas coastal waters Saturday morning with brief northerly winds and marginal adverse marine conditions. Conditions will quickly improve across the coastal waters for the remainder of the weekend as high pressure settles across the western Gulf. The pressure gradient will strengthen by late Monday with Small Craft Advisory conditions likely by late Tuesday. Fire Weather: The relative humidity values will drop significantly on Saturday in the wake of the front. Relative humidity values are expected to fall into the teens across much of the CWA Saturday afternoon with 25 to 35 percent near the coast. At this time a Fire Weather Watch/Red Flag Warning is not anticipate as the 20 foot winds look to remain a little too weak to reach Warning Criteria. Therefore, a Fire Danger Statement will likely be needed for the area for Saturday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 88 67 83 / 20 10 0 0 BROWNSVILLE 73 93 67 87 / 20 10 0 0 HARLINGEN 72 94 65 88 / 20 10 0 0 MCALLEN 72 96 65 91 / 20 10 0 0 RIO GRANDE CITY 71 99 64 96 / 20 0 0 0 SOUTH PADRE ISLAND 72 79 70 76 / 20 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 56-Hallman...Aviation
Hazardous weather outlook, Apr 22, 4:32 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Thu Apr 22 2021 TXZ248>257-351-353-232200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 432 PM CDT Thu Apr 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches through the entire period. Isolated thunderstorms are forecast Friday night in association with the passage of a cold front. Some of the thunderstorms may be strong, producing hail and strong winds. A Wind Advisory may be needed for the coastal portion of Deep South Texas and the Rio Grande Valley on Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Thu Apr 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories are possible along the Lower Texas Coast Friday and again Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:26 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.